Alert archive / Louisiana / Small Craft Advisories in 2017
Small Craft Advisory 7, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Feb 14, 2017, 4:50 AM CST. It took effect at Feb 14, 2017, 4:00 PM CST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2017, 4:50 AM CST (10:50 UTC)
- In effect from
- Feb 14, 2017, 4:00 PM CST
- Expired
- Feb 15, 2017, 12:00 PM CST
- In force
- 20 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
158 WHUS74 KLCH 141050 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 450 AM CST TUE FEB 14 2017 ...STRONG WINDS TO DEVELOP BEHIND PASSING LOW PRESSURE TODAY... .AN AREA OF LOW PRESSURE CURRENTLY DEVELOPING OVER EAST TEXAS WILL PUSH EASTWARD ACROSS THE WESTERN GULF STATES TODAY...WITH STRONG WESTERLY FLOW TO DEVELOP IN ITS IMMEDIATE WAKE. WINDS WILL QUICKLY SHIFT TO THE NORTHWEST AND REMAIN RATHER STRONG THROUGH TONIGHT BEFORE DIMINISHING ON WEDNESDAY AS HIGH PRESSURE BEGINS BUILDING OVER THE REGION. GMZ470-472-475-142200- /O.NEW.KLCH.SC.Y.0007.170214T2200Z-170215T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 450 AM CST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON CST WEDNESDAY. * WINDS...WESTERLY 20 TO 25 KNOTS SHIFTING NORTHWEST. * WAVES/SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 25
3 follow-up statements
034 WHUS74 KLCH 142138 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 338 PM CST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT... .A COLD FRONT WILL ADVANCE ACROSS NORTHWEST GULF THIS EVENING WITH STRONG AND GUSTY NORTHERLY WINDS FOLLOWING IN ITS WAKE. WINDS WILL GRADUALLY DIMINISH LATE WEDNESDAY AS LOW PRESSURE ADVANCES FURTHER EAST OF THE REGION AND HIGH PRESSURE APPROACHES FROM TEXAS. GMZ470-472-475-151000- /O.CON.KLCH.SC.Y.0007.170214T2200Z-170215T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 338 PM CST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * WINDS...WESTERLY 20 TO 25 KNOTS SHIFTING NORTHWEST. * WAVES/SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
202 WHUS74 KLCH 150326 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 926 PM CST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT... .A COLD FRONT WILL ADVANCE ACROSS NORTHWEST GULF THIS EVENING WITH STRONG AND GUSTY NORTHERLY WINDS FOLLOWING IN ITS WAKE. WINDS WILL GRADUALLY DIMINISH LATE WEDNESDAY AS LOW PRESSURE ADVANCES FURTHER EAST OF THE REGION AND HIGH PRESSURE APPROACHES FROM TEXAS. GMZ450-452-455-151200- /O.EXB.KLCH.SC.Y.0007.000000T0000Z-170215T1200Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 926 PM CST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS...WESTERLY 20 TO 25 KNOTS SHIFTING NORTHWEST. * WAVES/SEAS...2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ470-472-475-151200- /O.CON.KLCH.SC.Y.0007.000000T0000Z-170215T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 926 PM CST TUE FEB 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY... * WINDS...WESTERLY 20 TO 25 KNOTS SHIFTING NORTHWEST. * WAVES/SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
014 WHUS74 KLCH 150934 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 334 AM CST WED FEB 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT... .WINDS WILL GRADUALLY DIMINISH THROUGH THE DAY TODAY AS THE LOW THAT BROUGHT PRECIPITATION TO THE AREA YESTERDAY DEPARTS TO THE EAST. GMZ470-472-475-151800- /O.CON.KLCH.SC.Y.0007.000000T0000Z-170215T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 334 AM CST WED FEB 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES/SEAS...6 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-455-151200- /O.CON.KLCH.SC.Y.0007.000000T0000Z-170215T1200Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 334 AM CST WED FEB 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS...NORTHWEST 20 TO 25 KNOTS. * WAVES/SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JONES
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Feb 14, 4:12 AM CST, 38 minutes earlier.
Area forecast discussion, Feb 14, 4:12 AM CST, 38 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
412 AM CST Tue Feb 14 2017
.DISCUSSION...
Water vapor imagery shows the cutoff low moving out of the Four
Corners Region and into West Texas this morning with attendant
shortwave crossing the Rio Grande into Deep South Texas. Sfc
analysis shows an associated low developing near KBRO with another
noted near KPSN...with a warm frontal boundary slinking sewd into
the forecast area. Regional 88Ds show widespread rain with a few
embedded heavier showers ongoing over cntl/wrn Texas in
proximity to the upper support, while closer to home maybe a few
streamer showers are noted moving in off the Gulf in the warm air
behind the nwd retreating boundary. Otherwise a warm cloudy
morning is ongoing over the region.
Not many changes to the inherited grids/zones this morning as we
still expect a possible heavy rain/severe event beginning late
morning but mainly during the afternoon/early evening hours. The
mid/upper-level storm system will continue pushing ewd through
Texas today, with its sfc reflection following suit by moving
through sern Texas and cntl Louisiana by evening. Enhanced lift
from these features will work in concert with increasing deep
moisture and weak destabilization in the warm sector to produce
widespread convection later today, mainly along/near the attendant
cold front. Recent model runs have been trending slower on the
onset of convection...now looking more like the noon hour for our
extreme wrn areas with the storms eventually pushing towards the
Atchafalaya by early evening. Forecast soundings continue to
indicate sufficient CAPEs and decent lapse rates along with good
directional shear, especially over our swrn zones...for that,
severe wording has been maintained in the grids/zones through the
day as convection makes its ewd path across the forecast area. The
nwrn portion of the CWA has been included in WPC's slight risk
for excessive rainfall today with forecast mean QPFs well
exceeding an inch...although locally higher amounts are certainly
possible.
Precip should gradually end from west to east with the last
showers/storms crossing the Atchafalaya late this evening. Drier
and cooler air should be the rule for Wednesday and Thursday as
we lie under a nrly flow aloft and the next sfc high gradually
builds past. Medium range models are a little more aggressive
today with the next storm system dropping through nrn Mexico
before eventually moving into the wrn Gulf region for Friday and
Friday night, accompanied by scattered showers. With a rather
progressive pattern in place, another round of showers/storms
looks on tap for late in the weekend and into Monday.
&&
.MARINE...
A Small Craft Advisory has been hoisted for later today and on
into Wednesday for the outer coastal waters as increasing
wrly/nwrly flow develops behind the low/sfc front.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 72 48 61 39 / 90 40 10 10
LCH 74 50 63 42 / 70 10 0 0
LFT 75 52 62 40 / 70 40 10 0
BPT 74 48 64 43 / 70 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory from 4 PM this afternoon to noon CST
Wednesday for GMZ470-472-475.
SMALL CRAFT EXERCISE CAUTION from noon CST today through this
afternoon for GMZ470-472-475.
SMALL CRAFT EXERCISE CAUTION from this afternoon through
Wednesday morning for GMZ450-452-455.
&&
25Hazardous weather outlook, Feb 13, 6:00 AM CST, 22 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 600 AM CST Mon Feb 13 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 141200- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 600 AM CST Mon Feb 13 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight A few showers associated with a passing cold front will be possible mainly near the coast this morning...otherwise dry weather will prevail through tonight as high pressure builds over the region. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A storm system aloft developing over Mexico will gradually lift eastward toward the western Gulf States through Tuesday. This upper low will help induce low pressure to develop at the surface over Southeast Texas, which is then expected to move eastward across Central Louisiana Tuesday evening. The combination of these low pressure areas with improving Gulf moisture will lead to numerous to widespread showers and thunderstorms beginning late morning across Southeast Texas, then spreading eastward across Southwest Louisiana through the afternoon and early evening. A few of the storms could reach severe limits, with the primary concern being damaging wind gusts. However conditions appear such that tornadoes cannot be ruled out. Heavy rainfall also looks possible, especially across interior Southeast Texas and Central Louisiana...with average rainfall amounts running up to 2 inches. Dry weather is expected the remainder of the period once this storm system passes the region. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. GMZ430-432-435-450-452-455-470-472-475-141200- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 600 AM CST Mon Feb 13 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday An area of low pressure will move across the region Tuesday Night. Winds will increase as the low approaches, although speeds currently look to remain below small craft advisory criteria. Winds will remain moderate to strong through Wednesday as the low departs. Strong storms may occur over the coastal waters as the low moves by. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 11:15 AM CST | Special Marine Warning | LCH | 90 min | |
| Feb 14, 1:09 PM CST | Special Marine Warning | LCH | 66 min | |
| Feb 14, 2:01 PM CST | Special Marine Warning | LCH | 119 min | |
| Feb 14, 3:09 PM CST | Special Marine Warning | LCH | 66 min | |
| Feb 14, 4:14 PM CST | Special Marine Warning | LCH | 91 min | |
| Feb 14, 5:43 PM CST | Special Marine Warning | LCH | 92 min | |
| Feb 14, 10:18 AM CST | Special Weather Statement | LCH | Tyler | 57 min |
| Feb 14, 10:40 AM CST | Special Weather Statement | LCH | Hardin | 35 min |
| Feb 14, 11:18 AM CST | Special Weather Statement | LCH | Jasper | 42 min |
| Feb 14, 11:21 AM CST | Special Weather Statement | LCH | Jefferson | 54 min |
Nearby
Small Craft Advisories in Louisiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.